Publication Details

Reference Category Journals
DOI / URL link
Title (Primary) Macrodispersion in a radially diverging flow field with finite Peclet numbers 1. Perturbation theory approach
Author Neuweiler, I.; Attinger, S.; Kinzelbach, W.;
Journal Water Resources Research
Year 2001
Department CHS;
Volume 37
Issue 3
Language englisch;
Abstract In this paper large-scale dispersion coefficients for tracer transport in a radially diverging flow field with cylindrical geometry in an unbounded domain are investigated. The effect of small-scale dispersion as well as small-scale diffusion on the large-scale dispersion is analyzed. Macrodispersion coefficients are derived analytically from ensemble-averaged second radial cumulants of the tracer concentration distribution. The cumulants are calculated to second order in the fluctuations of permeability of the heterogeneous porous medium. A macrodispersion coefficient is found, which is proportional to the mean velocity field. It is shown that the macrodispersivity is modified because of the impact of the small-scale diffusion and small-scale dispersion. The vertical small-scale mixing leads to a decrease of the macrodispersivity. Small-scale diffusion makes this decrease time-dependent. Horizontal diffusion, however, leads to an increase of the macrodispersivity.
ID 6656
Persistent UFZ Identifier http://www.ufz.de/index.php?en=20939&ufzPublicationIdentifier=6656
Neuweiler, I., Attinger, S., Kinzelbach, W. (2001):
Macrodispersion in a radially diverging flow field with finite Peclet numbers 1. Perturbation theory approach
Water Resour. Res. 37 (3), 481 - 493